Two suspected vax side-effect cases found in three months

The BBMP has received two post-immunization adverse events (AEFI) incidents from parents who vaccinated their children with Corbevax and Covaxin within the past three months.

Sources from Bruhat Bengaluru Mahanagara Palike (BBMP) said one of the incidents happened in April after a male student aged 15 to 17 reported seizures and weakness after receiving the second dose of Covaxin.

“It was not proven that the attacks were due to the vaccination. It could also be a case of viral encephalitis. However, because the incident was reported shortly after the vaccination, the family reported it as AEFI,” said a senior BBMP official from the southern zone.

The officials added that the family received compensation of Rs 4 lakh given their financial situation. “We have recommended compensation purely on humanitarian grounds,” said a BBMP official.

Another AEFI incident was reported to the BBMP on Tuesday.

“Today, another family reported an AEFI case involving a 15-year-old boy. He was reported to have contracted Corbevax on April 8 and had seizures two days later. Since the boy has had seizures in the past, we are not sure of a link between the vaccination and the next event,” said a senior official from the southern zone.

However, officials have yet to determine whether the incident qualifies as an AEFI matter. “It was reported two months late. This raises serious doubts,” said an official.

No proof yet: Palike

Officials from the health department of the BBMP claimed there is no evidence that the incidents were a direct result of the vaccination.

“We urge parents to have their children vaccinated. These are rare incidents, and we’re not even sure if they were related to vaccination.”

Leave a Comment

Your email address will not be published.